Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 28, 2018, 5:37 PM EDT for Pinellas County, Florida. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2018, 5:37 PM EDT (21:37 UTC)
- Expired
- Aug 28, 2018, 6:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 5:40 PM EDT | TSTM WND DMG | 5 S Largo, FL | THE PUBLIC REPORTED A TREE DOWN IN SEMINOLE FL. |
| Aug 28, 5:42 PM EDT | TSTM WND GST 43 | Belleair, FL | MESONET STATION XBLA, BELLEAIR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545
WUUS52 KTBW 282137
SVRTBW
FLC103-282200-
/O.NEW.KTBW.SV.W.0022.180828T2137Z-180828T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
537 PM EDT TUE AUG 28 2018
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Pinellas County in west central Florida...
* Until 600 PM EDT.
* At 536 PM EDT, a severe thunderstorm was located over Pinellas
Park, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clearwater, Largo, Pinellas Park, Seminole, Saint Petersburg, St.
Petersburg, St. Pete Beach, Bay Pines, South Highpoint, Harbor
Bluffs, Gandy, Feather Sound, West And East Lealman, Ridgecrest,
Safety Harbor, Gulfport, Treasure Island, Kenneth City, South
Pasadena and Madeira Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2797 8291 2808 8283 2800 8267 2786 8256
2771 8271 2779 8288 2786 8291
TIME...MOT...LOC 2136Z 123DEG 11KT 2787 8275
HAIL...0.88IN
WIND...60MPH
$$
TBW1 follow-up statement
305
WWUS52 KTBW 282159
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
559 PM EDT TUE AUG 28 2018
FLC103-282209-
/O.EXP.KTBW.SV.W.0022.000000T0000Z-180828T2200Z/
Pinellas FL-
559 PM EDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR PINELLAS COUNTY WILL EXPIRE AT
600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2797 8291 2808 8283 2800 8267 2786 8256
2771 8271 2779 8288 2786 8291
TIME...MOT...LOC 2159Z 123DEG 11KT 2791 8281
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:20 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 28, 3:20 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
320 PM EDT Tue Aug 28 2018
.DISCUSSION (Tonight-next Tuesday)...
Forecast remains unchanged as the mid/upper level ridge will
remain over the southern U.S. and Florida through the period
with surface high pressure continuing off the mid-Atlantic and
southeast U.S. coast. Therefore, our classic set your watch by it
deep layer east to southeast flow that we haven't seen much of
this summer until the last few days will persist. Inverted
troughs/waves will move through this flow bringing varying rain
chances from day to day, but in general there will continue to be
ample moisture when combined with daytime heating to support
scattered to numerous diurnal sea breeze driven showers and
thunderstorms each day. The flow will remain strong enough to keep
the west coast sea breeze close to the coast so the highest rain
chances will remain generally west of the Interstate 75 corridor
during the late afternoon and early evening hours. Convection will
then gradually dissipate as it moves west out into the Gulf
waters during each evening with mostly clear to partly cloudy
skies overnight. Main concerns with the storms will continue to be
locally heavy rainfall, frequent lightning, and strong gusty
winds. Temperatures will remain near normal with daytime highs in
the upper 80s to lower 90s and overnight lows mostly in the 70s.
&&
.AVIATION...
Scattered to numerous showers and thunderstorms will cause
MVFR/local IFR conditions along with gusty winds up to around 30
knots into early this evening. Some more MVFR ceilings will be
possible again once daytime heating gets underway Wednesday
morning, otherwise mainly VFR conditions are expected. The east to
southeast winds will persist at 6 to 10 knots into early this
evening then diminish overnight before returning again Wednesday
morning.
&&
.MARINE...
Surface high pressure from the Atlantic extending west across the
southeastern U.S. will maintain an east to southeast flow across the
eastern Gulf waters through the upcoming weekend with a weak onshore
sea breeze component trying to develop right along the coast each
day during the late afternoon. Wind speeds will remain 15 knots or
less with seas 4 feet or less, except in the vicinity of showers and
thunderstorms. No headlines expected.
&&
.FIRE WEATHER...
No fire weather hazards are expected for the next several days as
relative humidity values will remain well above critical levels.
&&
.Preliminary Point Temps/PoPs...
TPA 75 91 75 91 / 30 70 30 50
FMY 74 91 75 91 / 20 60 20 50
GIF 74 91 75 91 / 30 50 20 50
SRQ 75 89 74 91 / 20 70 30 50
BKV 74 90 73 91 / 40 60 30 50
SPG 77 90 77 90 / 30 70 40 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Thursday evening for
Coastal Lee-Coastal Manatee-Coastal Sarasota.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...69/Close
DECISION SUPPORT...72/NoahHazardous weather outlook, Aug 28, 4:47 AM EDT, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 447 AM EDT Tue Aug 28 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-282100- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 447 AM EDT Tue Aug 28 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered thunderstorms will develop again this afternoon, with the greatest storm coverage along and to the west of the Interstate 75 corridor during the late afternoon and early evening hours. Thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rains, and frequent deadly lightning strikes. ...RIVER FLOOD IMPACT... Heavy rainfall the last few days along with the possibility of additional heavy rain today will cause several area rivers to run at or near minor flood stage. Residents living along rivers or faster flowing streams should remain aware of water levels and be ready to move to higher ground should flooding be observed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms are expected each day with the greatest storm coverage continuing to be along and to the west of the Interstate 75 corridor during the late afternoon and early evening hours. The main hazards from the storms will be locally heavy rains, strong gusty winds, and frequent lightning strikes. ...RIVER FLOOD IMPACT... Minor river flooding will be possible along area rivers. Residents living along rivers or faster flowing streams should remain aware of water levels and be ready to move to higher ground should flooding be observed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
In the hours before
Special weather statement, Aug 28, 3:40 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
340 PM EDT TUE AUG 28 2018
FLZ148-248-282015-
Inland Hernando-Coastal Hernando-
340 PM EDT TUE AUG 28 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HERNANDO COUNTY...
At 339 PM EDT, a strong thunderstorm was located over Weeki Wachee,
or near Spring Hill. The storm is nearly stationary.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Spring Hill, Weeki Wachee, North Weeki Wachee, Weeki Wachee Gardens,
Timber Pines, Chassahowitzka Refuge, High Point, Glen Lakes,
Brookridge and Weeki Wachee Acres.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2875 8268 2875 8265 2874 8264 2874 8267
2872 8267 2873 8265 2871 8266 2870 8264
2871 8264 2870 8263 2869 8260 2849 8244
2843 8256 2843 8266 2850 8273 2858 8272
2867 8275
TIME...MOT...LOC 1939Z 117DEG 3KT 2849 8258
TBWSpecial weather statement, Aug 28, 4:42 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
442 PM EDT TUE AUG 28 2018
FLZ050-149-151-155-160-249-251-255-260-282145-
Inland Manatee-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Pinellas-Inland Sarasota-Coastal Sarasota-Inland
Hillsborough-Coastal Pasco-
442 PM EDT TUE AUG 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PASCO...
NORTHWESTERN MANATEE...PINELLAS...WESTERN HILLSBOROUGH AND WESTERN
SARASOTA COUNTIES...
At 442 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles south of Gulf Gate Estates to 7
miles southeast of Hernando County Airport. Movement was west at 20
mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Tampa, Spring Hill, Clearwater, Largo, Sarasota, Bradenton, Pinellas
Park, Temple Terrace, Seminole, New Port Richey, Palmetto, Downtown
Saint Petersburg, Hudson, Fort Desoto Park, Holiday, Saint
Petersburg, Lutz, St. Petersburg, St. Pete Beach and Anna Maria.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2834 8279 2841 8276 2844 8267 2843 8235
2840 8232 2695 8239 2706 8252 2751 8280
2771 8281 2776 8284
TIME...MOT...LOC 2042Z 140DEG 26KT 2713 8250 2839 8239
TBWLocal storm report, Aug 28, 5:00 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM MARINE TSTM WIND SARASOTA-BRADENTON AIRP 27.40N 82.55W
08/28/2018 M51 MPH MANATEE FL ASOS
ASOS STATION SRQ, SARASOTA-BRADENTON
AIRPORT.
&&Local storm report, Aug 28, 5:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
528 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM MARINE TSTM WIND ALBERT WHITTED AIRPORT 27.76N 82.63W
08/28/2018 M49 MPH PINELLAS FL ASOS
ASOS STATION SPG, ALBERT WHITTED AIRPORT.
&&Local storm report, Aug 28, 5:29 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
529 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM MARINE TSTM WIND TAMPA INTL AIRPORT 27.98N 82.53W
08/28/2018 M43 MPH HILLSBOROUGH FL ASOS
ASOS STATION TPA, TAMPA INTL AIRPORT.
&&Local storm report, Aug 28, 5:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM MARINE TSTM WIND 7 NW PALMETTO 27.60N 82.65W
08/28/2018 M41 MPH GMZ830 FL MESONET
MESONET STATION XSKY, 7 NW PALMETTO.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:40 PM EDT | Special Weather Statement | TBW | Hernando | 35 min |
| Aug 28, 3:57 PM EDT | Special Marine Warning | TBW | 33 min | |
| Aug 28, 4:38 PM EDT | Special Marine Warning | TBW | 97 min | |
| Aug 28, 4:42 PM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pasco, Pinellas, Sarasota | 63 min |
| Aug 28, 5:19 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 17 min |
| Aug 28, 5:42 PM EDT | Areal Flood Advisory | TBW | Pinellas | 93 min |
| Aug 28, 6:11 PM EDT | Special Marine Warning | TBW | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.